Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 25, 2021, 10:28 AM CDT for Hodgeman County, Pawnee County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 10:28 AM CDT (15:28 UTC)
- Expired
- Jul 25, 2021, 11:00 AM CDT
- In force
- 32 min
- Issued by
- NWS Dodge City, KS
Counties Hodgeman County, KS, Pawnee County, KS
The radar
The Dodge City radar (KDDC), 56 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 3.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1522 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1763 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
006
WWUS83 KDDC 251528
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
1028 AM CDT Sun Jul 25 2021
KSZ045-064-065-079-251600-
Hodgeman KS-Pawnee KS-Ness KS-Edwards KS-
1028 AM CDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FINNEY...SOUTHERN
NESS...NORTHEASTERN HODGEMAN...PAWNEE...WESTERN STAFFORD AND NORTHERN
EDWARDS COUNTIES UNTIL 1100 AM CDT...
At 1028 AM CDT, Doppler radar was tracking outflow winds from
thunderstorms along a line extending from near Beeler to 9 miles
northwest of Gray to near Larned. Movement was south at 30 mph.
Winds in excess of 40 mph will be possible with these outflow winds.
Locations impacted include...
Gray, Larned, Kinsley, Jetmore, Lewis, Burdett, Hanston, Garfield,
Rozel, Belpre, Beeler, Sanford, Frizell and Zook.
LAT...LON 3786 9907 3798 9977 3822 10023 3854 10022
3833 9977 3830 9967 3823 9893
TIME...MOT...LOC 1528Z 010DEG 36KT 3848 10012 3828 9972 3816 9904
$$
TATROWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 25, 10:18 AM CDT, 10 minutes earlier.
Area forecast discussion, Jul 25, 10:18 AM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1018 AM CDT Sun Jul 25 2021 ...Updated Mesoscale Discussion... .MESOSCALE DISCUSSION... Issued at 1002 AM CDT Sun Jul 25 2021 As of 10 am CDT scattered convection was already developing along an outflow boundary that was beginning to work its way westward across north central Kansas. Winds gusting behind high this boundary of 30 to near 40 mph were reported at Hays and Russell over the past hour. Models were in good agreement with this boundary continuing to move west southwest through the early afternoon and am currently expected isolated to scattered convection to continue to develop along this boundary as it moves west/southwest. Winds aloft were fairly weak this morning and with precipitable water values >1.5" the main hazards from these storms today will be localized heavy rainfall. Do agree with SPC latest day one outlook that the potential does exist for isolated wind gusts of 50 to near 60 mph will be possible from a few of the strongest storms later this afternoon given the the forecast MLCAPE and high precip water values. At this time it appears that the most favorable area for ongoing thunderstorm development through mid afternoon will be east of highway 283 given the upper wave lifting north across western Oklahoma towards Central Kansas and cooler mid level temperatures/weaker cap. && .SHORT TERM...(Today and tonight) Issued at 356 AM CDT Sun Jul 25 2021 The main forecast challenge will be later today and tonight when a large area of thunderstorms is expected to develop and move south through this period. The subtropical low which moved west across New Mexico into Arizona allowed for deep lower-mid tropospheric moisture to push north and northeast from New Mexico into southern Colorado and Kansas. In addition, surface dewpoints of 65F+ were expanding across much of western Kansas with lower 70s dewpoints generally along and east of Highway 281. All of this will lead to PW values well above the 90th percentile at 1.6 to 1.8 inches along/east of a Dodge City longitude. A weak front was nearly stationary overnight from far west central Kansas into north central Kansas, and this boundary will eventually push slowly south and become the focus for initial thunderstorm development early to mid afternoon. Once storms get going, several clusters will likely mature by late afternoon into the evening hours as they move slowly east and eventually southeast. The latest WPC Excessive Rainfall Outlook has a marginal risk for excessive rainfall across much of western/central Kansas as a result. We have increased POPS well into the Likely category with a further increase in POPs possible as confidence in placement of the greatest rainfall potential increases through the day. The 00z run of the HREF showed a 24-hr Ensemble Mean QPF of 0.40 to 0.80 inches along an axis extending from roughly Oakley southeast through Dodge City and into south central Kansas...with pockets of ensemble mean QPF close to an inch. We would certainly expect some areas within the DDC CWA to receive an inch or more of rain between late afternoon and Monday morning. .LONG TERM...(Monday through Saturday) Issued at 356 AM CDT Sun Jul 25 2021 Once the Sunday-Monday system passes by, the western Kansas region will enter a prolonged hot period. The summer subtropical high will reposition across the Central and Northern Plains and expand its influence creating large scale subsidence over a large region of the central CONUS, including southwest Kansas. The center of the 500mb high will be close to 600 decameters at times, which is anomalously high, even by mid-summer standards. The placement and the strength of the upper level high will support daily high temperatures at or slightly above 100 degrees for a number of consecutive days, likely starting Wednesday or perhaps even Tuesday. By the next weekend, there is suggestion the high will break down some, but this is fairly low confidence at this point, this far out. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 552 AM CDT Sun Jul 25 2021 Aviation weather will be quiet with a light south to southeast wind much of the day today. The aviation forecast will become increasingly challenging as scattered to numerous thunderstorms are expected to develop along and ahead of a weak frontal zone late in the day into the evening. Again for this TAF, we will only carry VCTS at DDC and HYS where the confidence is higher for multi-hour impacts, however storms may also impact LBL and GCK during this period. && .PRELIMINARY POINT TEMPS/POPS... DDC 95 68 93 69 / 60 60 20 10 GCK 92 66 91 67 / 50 40 10 10 EHA 95 66 94 66 / 20 20 20 20 LBL 95 67 92 68 / 30 40 20 20 HYS 91 68 93 69 / 60 40 10 10 P28 97 72 94 71 / 50 60 30 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE...Burgert SHORT TERM...Umscheid LONG TERM...Umscheid AVIATION...Umscheid
Hazardous weather outlook, Jul 25, 5:03 AM CDT, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 503 AM CDT Sun Jul 25 2021 KSZ030-031-043>046-061>066-074>081-084>090-261015- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 503 AM CDT Sun Jul 25 2021 /403 AM MDT Sun Jul 25 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Scattered thunderstorms will develop this afternoon along a slow- moving front across west central Kansas. The thunderstorm activity will increase in coverage with numerous thunderstorms expected across much of the southwest Kansas region this evening. Abundant moisture in place along with slow-moving storms will lead to a potential local flooding risk in vulnerable low-lying areas. Day 1 Hazards ------------- * Lightning: Significant risk * Flooding: Limited risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jul 25, 10:28 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1028 AM CDT Sun Jul 25 2021
KSZ045-064-065-079-251600-
Hodgeman KS-Pawnee KS-Ness KS-Edwards KS-
1028 AM CDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FINNEY...SOUTHERN
NESS...NORTHEASTERN HODGEMAN...PAWNEE...WESTERN STAFFORD AND NORTHERN
EDWARDS COUNTIES UNTIL 1100 AM CDT...
At 1028 AM CDT, Doppler radar was tracking outflow winds from
thunderstorms along a line extending from near Beeler to 9 miles
northwest of Gray to near Larned. Movement was south at 30 mph.
Winds in excess of 40 mph will be possible with these outflow winds.
Locations impacted include...
Gray, Larned, Kinsley, Jetmore, Lewis, Burdett, Hanston, Garfield,
Rozel, Belpre, Beeler, Sanford, Frizell and Zook.
LAT...LON 3786 9907 3798 9977 3822 10023 3854 10022
3833 9977 3830 9967 3823 9893
TIME...MOT...LOC 1528Z 010DEG 36KT 3848 10012 3828 9972 3816 9904
TATROThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 10:55 AM CDT | Special Weather Statement | DDC | Edwards, Hodgeman | 50 min |
| Jul 25, 11:21 AM CDT | Special Weather Statement | DDC | Stafford | 24 min |
| Jul 25, 12:03 PM CDT | Special Weather Statement | DDC | Hodgeman | 42 min |
| Jul 25, 12:03 PM CDT | Special Weather Statement | DDC | Ellis | 27 min |
| Jul 25, 12:04 PM CDT | Special Weather Statement | DDC | Stafford | 26 min |
| Jul 25, 12:18 PM CDT | Special Weather Statement | DDC | Hodgeman | 27 min |
| Jul 25, 12:31 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 29 min |
| Jul 25, 12:54 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 51 min |
| Jul 25, 1:24 PM CDT | Special Weather Statement | DDC | Kiowa | 36 min |
| Jul 25, 1:40 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Kiowa | 35 min |
| Jul 25, 1:58 PM CDT | Special Weather Statement | DDC | Kiowa | 32 min |
| Jul 25, 1:59 PM CDT | Special Weather Statement | DDC | Kiowa | 31 min |
| Jul 25, 2:30 PM CDT | Special Weather Statement | DDC | Comanche | 30 min |
| Jul 25, 3:46 PM CDT | Special Weather Statement | DDC | Barber | 29 min |
| Jul 25, 5:09 PM CDT | Special Weather Statement | DDC | Stevens | 51 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.